zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Wave structure for a nonstrictly hyperbolic system of three conservation laws. (English) Zbl 0838.76090
This paper finds the wave structure and solution of the Riemann problem for a system of three conservation laws for three-phase flow in a porous medium, taking into account the effects of changes in the aqueous viscosity due to a polymer injection. The system involved is hyperbolic in that its Jacobian matrix has real eigenvalues, but it has hyperbolic singularities on two surfaces, and a curve interior to the state space where two of the three characteristic speeds coincide. Furthermore, the system is linearly degenerate because it is constant along its characteristic vector fields.
76S05Flows in porous media; filtration; seepage
76T99Two-phase and multiphase flows
35L67Shocks and singularities
35L65Conservation laws
Full Text: DOI
[1] Souza, A. J.: Stability of singular fundamental solutions under perturbation for flow in porous media. Comp. and appl. Math. 11, No. 2, 73-115 (1992) · Zbl 0803.76088
[2] Isaacson, E.: Global solution of a Riemann problem for a nonstrictly hyperbolic system of conservation laws arising in enhanced oil recovery. Rockefeller university preprint (1981)
[3] Keyfitz, B.; Kranzer, H.: A system of non-strictly hyperbolic conservation laws arising in elasticity theory. Arch. rat. Mech. anal. 72, 219-241 (1980) · Zbl 0434.73019
[4] Smoller, J.: Shock waves and reaction-diffusion equations. (1983) · Zbl 0508.35002
[5] Mota, J. C.: The Riemann problem for a simple thermal model for two phase flow in porous media. Comp. and appl. Math. 11, No. 2, 117-145 (1992) · Zbl 0803.76084
[6] Temple, B.: Global solution of the Cauchy problem for a class of $2 {\times} 2$ non-strictly hyperbolic conservation laws. Adv. in appl. Math. 3, 335-375 (1982) · Zbl 0508.76107
[7] Pope, N.: The application of fractional flow theory to enhanced oil recovery. Journal of soc. Of petroleum engineers 20, 191-205 (1980)
[8] Isaacson, E.; Marchesin, D.; Plohr, B.; Temple, B.: Multiphase flow models with singular Riemann problems. Comp. and appl. Math. 11, No. 2, 147-166 (1992) · Zbl 0803.76091
[9] Schaeffer, D. G.; Shearer, M.: The classification of $2 {\times} 2$ system of non-strictly hyperbolic conservation laws, with application to oil recovery. Comm. pure appl. Math. 40, 141-178 (1987) · Zbl 0673.35073
[10] Isaacson, E.; Marchesin, D.; Plohr, B.; Temple, B.: The Riemann problem near a hyperbolic singularity: the classification of solutions of quadratic Riemann problems I. SIAM J. Appl. math. 48, 1009-1032 (1988) · Zbl 0688.35056
[11] Gel’fand, I. M.: Some problems in theory of quasilinear equations. Amer. math. Soc. trans. Ser.2 29, 295-381 (1963)
[12] Furtado, F.: Structural stability of nonlinear waves for conservation laws. Ph.d. thesis (1989)
[13] Marchesin, D.; Plohr, B.; Schecter, S.: An organizing center for wave bifurcation in multiphase flow models. Report n0 SUNYSB-AMS-94-05 (1994) · Zbl 0886.34050
[14] Souza, A. J.: Singular systems of three conservation laws in multiphase flow. Ph.d. thesis (1989)